MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1- customer (person): phone: (b)(6); postal code: (b)(6).E3- occupation: agent.G4- pma/510(k) #: k173103 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported that impurities were observed on the inner wall of the transfer catheter from a pivet guide embryo transfer set.Prior to use, the outer packaging of the product was inspected and found to have no obvious problems or damage.While preparing to absorb the embryo, impurities were discovered on the inner wall of the transfer catheter under microscopic examination.This occurred with a total of three different catheters.The fourth catheter was used to successfully complete the transfer procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Event summary it was reported that impurities were observed on the inner wall of the transfer catheter from a pivet guide embryo transfer set.Prior to use, the outer packaging of the product was inspected and found to have no obvious problems or damage.While preparing to absorb the embryo, impurities were discovered on the inner wall of the transfer catheter under microscopic examination.This occurred with a total of three different catheters.The fourth catheter was used to successfully complete the transfer procedure.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Investigation ¿ evaluation reviews of the complaint history, device history record (dhr), manufacturing instructions (mi), and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Three devices were returned to cook in open packaging.All three transfer catheters had what appears to be dried media in tubing.No other problems noted.A document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed two recorded non-conformances relevant to the failure mode.One was for ¿surface defects¿ in which 48 devices were scrapped and the other was for ¿device discoloration¿ in which two devices were scrapped.A database search identified seven other complaints reported for an unrelated failure mode.There were no complaints related to material impurities noted before aspiration.Current controls are in place to inspect the device for material surface imperfections, discolorations, flaws, etc.Related nonconformances were identified and scrapped prior to distribution.Review of the work order revealed passing mouse embryo assay (mea) prior to distribution.Based on the information collected during the investigation, cook has concluded that there is no evidence suggesting the product was manufactured out of specification or that nonconforming product exists either in house or in field.Cook also reviewed product labeling.The product ifu, ¿embryo transfer catheter¿ does not provide any information to the user related to the reported failure mode.Based on the information provided, inspection of the returned device, and the results of the investigation, a definitive cause of the impurities could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key17501941
Report Number1820334-2023-01064
Device Sequence Number2332192
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)251010(10)15003678
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberN/A
Device Catalogue NumberK-PETS-5000
Device Lot Number15003678
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer10/30/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date11/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient Weight61 KG